My doctor wants me to start taking 10mg daily of Prozac and to keep taking my 5 mg twice a day. Is this safe or am I at risk of seritonin syndrome?
I assume he knows it is safe just wandering if anyone else has used them together.
google each of your meds and see if there is any thing about taking them together. Making take them at different times of the day.I take 2 meds for bipolar but I take them together with no problem
and a plus you are on a real light dosageI think you should be ok.
It is perfectly safe. Buspirone doesn't act like an SSRI. It only effects one component of seratonin. Research indicates Busprirone might even enhance the effects of Prozac. Better than that, though, is that Buspirone has been known to counteract the sexual side effects of Prozac. I would know, I'm married to someone who takes both. He only started the Buspirone about 5 months ago, but.. all of a sudden he is having no sexual difficulties at all, in fact, he says he's feeling like a teenager due to reaching orgasm so quickly. He actually had to back of his dose of Buspirone from 15mgs daily to 10mgs because it was so effective. By the way, it took about 6 weeks on Buspirone before it started to kick in. So stick with it! There's zero danger taking them together. Sounds like you have a good doctor! good luck!
Hi, thanks for your feedback........ I am starting the Prozac today and have been on the Buspar for 2 1/2 months 5mg twice a day. I have bad anxiety with depression. I am starting at 10mg of the Prozac to hopefully avoid the anxious part of the side effects. How much Prozac does you husband take a day and what for?
I am glad to hear that it helps with the sexual side effects as that is one of my worries.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.